by Selwyn Duke, The New American
Since children were once given radium candy and laudanum, a medication containing opium, that a drug administered to kids could be dangerous is not unprecedented. And now, worry critics, a puberty-blocking medication prescribed for children misidentified as “transgender” may also be imperiling the young.
As the Christian Post reports, “Between 2012 and June 30 of this year, the FDA documented over 40,764 adverse reactions suffered by patients who took leuprolide acetate (Lupron), which is used as a hormone blocker. More than 25,500 reactions logged from 2014-2019 were considered ‘serious,’ including 6,370 deaths.”
“Adverse complications related to its use include breast disorders, malignant neoplasms, and psychiatric and nervous disorders,” the Post also informs.
“Lupron — and other drugs in its class — significantly alters the hormone levels in the body and has been documented to contribute to blood clots and other cardiovascular complications, as well as brittle bones and faulty joints,” the site continues.
Note, however, that Lupron is said to have at least two legitimate applications (most every drug has its place), the first being halting precocious puberty.
The second application adds perspective to this story. As American Thinker writes, an NBC News piece debunks quite a bit of the Lupron bad press, “probably accurately, noting that the drugs in question are often used on terminally ill prostate cancer patients, often as a palliative” (such drugs are also sometimes used to treat sex offenders).
© 2019 The New American